Prof Iversen, who is the chief drugs adviser, said the drug has caused users to become “severely agitated” and “over stimulated”; whilst Deputy Inspector Jim Bradley of the Glasgow Police force warns users not to mix Annihilation with any other legal highs, drugs or alcohol, as the consequences could be even more serious.
The drug, which is currently circulating inGlasgow, has left nine users in hospital so far and the full effects of the symptoms are ‘not known’, warns Inspector Bradley. ‘There is potential for short term or long term harm’, he explains. “The symptoms appear, in some cases, to last for several hours (but) users can never be sure what they are taking or what the serious consequences can be.’
Annihilation is one of a range of psychoactive substances known to cause aggression, paranoia, increased heart rate and unconsciousness in users.
A formal recommendation to ban the drug, which is currently legal and being bought online, was heard by the Home Secretary Theresa May last month.